Alert archive / Indiana / River Flood Warnings in 2012
River Flood Warning 26, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 24, 2012, 5:57 PM EDT for Jackson County, Lawrence County, Washington County, Indiana. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2012, 5:57 PM EDT (21:57 UTC)
- Expired
- Mar 27, 2012, 12:26 PM EDT
- In force
- 66 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 13.51 ft at Mar 26, 2012, 10:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
158 WGUS43 KIND 242157 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 557 PM EDT SAT MAR 24 2012 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR A PORTION OF THE FOLLOWING RIVER IN CENTRAL AND SOUTHERN INDIANA... EAST FORK WHITE RIVER... .LOWLAND FLOODING IS DEVELOPING ALONG ALONG THE EAST FORK OF THE WHITE RIVER IN RESPONSE TO YESTERDAY/S INTENSE RAINFALL. AMOUNTS OF 1 TO 3 INCHES WAS COMMONPLACE IN THE VICINITY OF THE EAST FORK WITH SOME ISOLATED 3 TO 4 INCH TOTALS EMBEDDED. AT THE TIME IT APPEARS RIVER LEVELS SHOULD CREST NO MORE THAN 3 FEET ABOVE FLOOD STAGE. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS AS WELL AS LOW AGRICULTURAL LAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-242257- /O.NEW.KIND.FL.W.0026.120324T2157Z-120329T0142Z/ /SERI3.1.ER.120324T1854Z.120327T0000Z.120328T1342Z.NO/ 557 PM EDT SAT MAR 24 2012 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * UNTIL WEDNESDAY EVENING. * AT 5:00 PM SATURDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.9 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. * AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING IN PROGRESS. COUNTY ROAD 725 N (NEAR ROCKFORD) FLOODS. INDIANA 258 EAST OF CORTLAND MAY FLOOD. $$ BHH
5 follow-up statements
234 WGUS83 KIND 250252 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1052 PM EDT SAT MAR 24 2012 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS... EAST FORK WHITE RIVER...MUSCATATUCK RIVER... .LOWLAND FLOODING IS DEVELOPING ALONG THE EAST FORK OF THE WHITE RIVER IN RESPONSE TO FRIDAY EVENING/S INTENSE RAINFALL. AMOUNTS OF 1 TO 3 INCHES WAS COMMONPLACE IN THE VICINITY OF THE EAST FORK WITH SOME ISOLATED 3 TO 4 INCH TOTALS EMBEDDED. AT THE TIME IT APPEARS RIVER LEVELS SHOULD CREST NO MORE THAN 3 FEET ABOVE FLOOD STAGE. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS AS WELL AS LOW AGRICULTURAL LAND. LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG THE MUSCATATUCK RIVER AROUND WHEELER HOLLOW ON SUNDAY. RAINFALL OF 1 TO 3 INCHES FRIDAY EVENING WERE COMMONPLACE IN CENTRAL AND SOUTHEAST INDIANA. AT THE TIME IT APPEARS WHEELER HOLLOW SHOULD CREST BETWEEN 19 AND 20 FEET ON TUESDAY. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT LOW SPOTS...WOODLAND AREAS...AND PERHAPS SOME AGRICULTURAL LAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-260252- /O.EXT.KIND.FL.W.0026.000000T0000Z-120328T1720Z/ /SERI3.1.ER.120324T1854Z.120326T1200Z.120328T0520Z.NO/ 1052 PM EDT SAT MAR 24 2012 THE FLOOD WARNING CONTINUES FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * UNTIL WEDNESDAY AFTERNOON. * AT 10:00 PM SATURDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.7 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. * AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING IN PROGRESS. COUNTY ROAD 725 N (NEAR ROCKFORD) FLOODS. INDIANA 258 EAST OF CORTLAND MAY FLOOD. $$ INC071-093-175-260251- /O.CON.KIND.FL.W.0027.120325T1737Z-000000T0000Z/ /WHLI3.1.ER.120325T1737Z.120328T0000Z.000000T0000Z.NO/ 1052 PM EDT SAT MAR 24 2012 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.5 FEET TUESDAY EVENING. * AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER. FLOOD WATERS IN A FEW BACKYARDS. A FEW ROADS ARE FLOODED. $$ BHH
418 WGUS83 KIND 251654 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1254 PM EDT SUN MAR 25 2012 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS IN SOUTHERN INDIANA... EAST FORK WHITE RIVER...MUSCATATUCK RIVER... .LOWLAND FLOODING HAS DEVELOPED ALONG THE EAST FORK OF THE WHITE AND THE MUSCATATUCK RIVER IN RESPONSE TO THE HEAVY RAINFALL FRIDAY EVENING. AMOUNTS OF 1 TO 3 INCHES WAS COMMONPLACE IN THE VICINITY OF THESE RIVERS...WITH SOME ISOLATED 3 INCH TOTALS EMBEDDED. AT THIS TIME...IT APPEARS RIVER LEVELS SHOULD CREST NO MORE THAN 3 TO 4 FEET ABOVE FLOOD STAGE. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS AS WELL AS LOW AGRICULTURAL LAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-261654- /O.EXT.KIND.FL.W.0026.000000T0000Z-120328T0210Z/ /SERI3.1.ER.120324T1854Z.120326T1800Z.120327T1410Z.NO/ 1254 PM EDT SUN MAR 25 2012 THE FLOOD WARNING CONTINUES FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * UNTIL TUESDAY EVENING. * AT 12:00 PM SUNDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TUESDAY MORNING. * AT 14.0 FEET...PASTURE LANDS...AGRICULTURAL LANDS AND SEVERAL COUNTY AND STATE ROADS BEGIN TO FLOOD. HIGH WATER ISOLATES A FEW RIVER CABINS. STATE ROAD 235 EAST OF MEDORA AND COUNTY ROADS NEAR SHIELDS AND VALLONIA FLOOD. ROADS THAT BEGIN TO FLOOD INCLUDE 258 EAST OF CORTLAND...COUNTY ROAD 725 N JUST NORTH OF THE GAGING SITE AND EWING ROAD NEAR BROWNSTOWN. $$ INC071-093-175-261654- /O.CON.KIND.FL.W.0027.000000T0000Z-000000T0000Z/ /WHLI3.1.ER.000000T0000Z.120328T0000Z.000000T0000Z.NO/ 1254 PM EDT SUN MAR 25 2012 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * UNTIL FURTHER NOTICE. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.5 FEET TUESDAY EVENING. * AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER. FLOOD WATERS IN A FEW BACKYARDS. A FEW ROADS ARE FLOODED. $$
431 WGUS83 KIND 261518 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1118 AM EDT MON MAR 26 2012 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS IN SOUTHERN INDIANA... EAST FORK WHITE RIVER...MUSCATATUCK RIVER... .LOWLAND FLOODING HAS DEVELOPED NEAR SEYMOUR ALONG THE EAST FORK OF THE WHITE AND NEAR WHEELER HOLLOW ALONG THE MUSCATATUCK RIVER IN RESPONSE TO THE HEAVY RAINFALL FRIDAY EVENING. RAINFALL AMOUNTS OF 1 TO 3 INCHES WAS COMMONPLACE IN THE VICINITY OF THESE RIVERS. AT THIS TIME...IT APPEARS RIVER LEVELS SHOULD CREST NO MORE THAN 3 TO 4 FEET ABOVE FLOOD STAGE. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS AS WELL AS LOW AGRICULTURAL LAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-271518- /O.EXT.KIND.FL.W.0026.000000T0000Z-120328T0112Z/ /SERI3.1.ER.120324T1854Z.120326T1800Z.120327T1312Z.NO/ 1118 AM EDT MON MAR 26 2012 THE FLOOD WARNING CONTINUES FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * UNTIL TUESDAY EVENING. * AT 10:00 AM MONDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * AT 14.0 FEET...PASTURE LANDS...AGRICULTURAL LANDS AND SEVERAL COUNTY AND STATE ROADS BEGIN TO FLOOD. HIGH WATER ISOLATES A FEW RIVER CABINS. STATE ROAD 235 EAST OF MEDORA AND COUNTY ROADS NEAR SHIELDS AND VALLONIA FLOOD. ROADS THAT BEGIN TO FLOOD INCLUDE 258 EAST OF CORTLAND...COUNTY ROAD 725 N JUST NORTH OF THE GAGING SITE AND EWING ROAD NEAR BROWNSTOWN. $$ INC071-093-175-271517- /O.EXT.KIND.FL.W.0027.000000T0000Z-120329T1400Z/ /WHLI3.1.ER.000000T0000Z.120327T0600Z.120329T0800Z.NO/ 1118 AM EDT MON MAR 26 2012 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * UNTIL THURSDAY MORNING. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.1 FEET AFTER MIDNIGHT TOMORROW. * AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER. FLOOD WATERS IN A FEW BACKYARDS. A FEW ROADS ARE FLOODED. $$
357 WGUS83 KIND 270200 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1000 PM EDT MON MAR 26 2012 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS... EAST FORK WHITE RIVER...MUSCATATUCK RIVER... .LOWLAND FLOODING HAS DEVELOPED NEAR SEYMOUR ALONG THE EAST FORK OF THE WHITE AND NEAR WHEELER HOLLOW ALONG THE MUSCATATUCK RIVER IN RESPONSE TO HEAVY RAINFALL FRIDAY EVENING. RAINFALL AMOUNTS OF 1 TO 3 INCHES WERE COMMONPLACE IN THE VICINITY OF THESE RIVERS. SEYMOUR HAS CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE TUESDAY. WHEELER HOLLOW IS EXPECTED TO CREST BETWEEN 2 AND 3 FEET FEET ABOVE FLOOD STAGE...WHICH SHOULD COME ON TUESDAY. FLOODING AT SEYMOUR IS EXPECTED TO AFFECT SOME LOCAL AND STATE ROADS AS WELL AS CONSIDERABLE LOW AGRICULTURAL LAND. WHEELER HOLLOW SHOULD ONLY SEE LOWLAND FLOODING...NOT AFFECTING ROADS OR RESIDENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-272030- /O.EXT.KIND.FL.W.0026.000000T0000Z-120327T2030Z/ /SERI3.1.ER.120324T1854Z.120326T1700Z.120327T0830Z.NO/ 1000 PM EDT MON MAR 26 2012 THE FLOOD WARNING CONTINUES FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * UNTIL TUESDAY AFTERNOON. * AT 9:00 PM MONDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * AT 13.5 FEET...LOWLAND FLOOD CONTINUES. JACKSON COUNTY ROAD 700 E BEGINS TO FLOOD. $$ INC071-093-175-280200- /O.EXT.KIND.FL.W.0027.000000T0000Z-120329T1648Z/ /WHLI3.1.ER.000000T0000Z.120327T1200Z.120329T1048Z.NO/ 1000 PM EDT MON MAR 26 2012 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * UNTIL THURSDAY AFTERNOON. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.6 FEET TOMORROW MORNING. * AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER. FLOOD WATERS IN A FEW BACKYARDS. A FEW ROADS ARE FLOODED. $$ BHH
607 WGUS83 KIND 271626 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1226 PM EDT TUE MAR 27 2012 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS... MUSCATATUCK RIVER... .LOWLAND FLOODING HAS DEVELOPED NEAR WHEELER HOLLOW ALONG THE MUSCATATUCK RIVER IN RESPONSE TO HEAVY RAINFALL OF 1 TO 3 INCHES FRIDAY EVENING. THE RIVER LEVEL IS EXPECTED TO CREST BETWEEN 2 AND 3 FEET ABOVE FLOOD STAGE ON TUESDAY. THE FLOODING SHOULD NOT AFFECT ROADS OR RESIDENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-281626- /O.CON.KIND.FL.W.0027.000000T0000Z-120329T1648Z/ /WHLI3.1.ER.000000T0000Z.120327T1800Z.120329T1048Z.NO/ 1226 PM EDT TUE MAR 27 2012 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * UNTIL THURSDAY AFTERNOON. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.5 FEET THIS AFTERNOON. * AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS ALONG THE RIVER. RESIDENTIAL PROPERTY IS NOT DIRECTLY AT THIS POINT. $$ INC071-093-175-271656- /O.CAN.KIND.FL.W.0026.000000T0000Z-120327T2030Z/ /SERI3.1.ER.120324T1854Z.120326T1700Z.120327T0735Z.NO/ 1226 PM EDT TUE MAR 27 2012 THE FLOOD WARNING IS CANCELLED FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * AT 11:00 AM TUESDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 3:35 AM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.2 FEET BY TOMORROW MORNING. * AT 11.0 FEET...APRIL 14...2009 OFFICE PERSONEL FIND A FEW JACKSON COUNTY ROADS EXTENSIVELY FLOODED DURING A STORM DAMAGE INVESTIGATE. THESE COUNTY ROADS WERE LOCATED SOUTH OF SR 235 ON BOTH SIDES OF THE RIVER IN SOUTHWEST JACKSON COUNTY. HIGH WATER SIGNS WERE ALSO UP FOR SR 235. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 24, 4:20 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 24, 4:20 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 PM EDT SAT MAR 24 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... LOW PRESSURE OVER CENTRAL INDIANA WILL EXIT THE AREA TO THE EAST TONIGHT...BRINGING AN END TO RAIN CHANCES. HIGH PRESSURE OVER THE PLAINS STATES WILL THEN BUILD ACROSS THE STATE ON SUNDAY AND MAINTAIN DRY WEATHER ACROSS INDIANA THROUGH AT LEAST TUESDAY. AS LOW PRESSURE PASSES NORTH OF CENTRAL INDIANA THROUGH MIDWEEK A COUPLE OF FRONTAL BOUNDARIES WILL PUSH ACROSS THE STATE BRINGING CHANCES FOR RAIN FALL. HIGH PRESSURE WILL RETURN TO CENTRAL INDIANA NEXT FRIDAY BRINGING DRY WEATHER...BEFORE YET ANOTHER WEAK LOW PRESSURE SYSTEM ARRIVES ON SATURDAY. && .NEAR TERM /TONIGHT/... SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS BROAD LOW PRESSURE OVER INDIANA AND KENTUCKY. VISIBLE SATELLITE PICTURES SHOW SCATTERED CU POPPING. WATER VAPOR IMAGES SHOW STRONG RIDGING AND DRYING OVER THE PLAINS STATES BUILDING EAST. VARIABLE WINDS WERE FOUND ACROSS THE FORECAST AREA IN THE BROAD CYCLONIC FLOW AS TEMPS WERE APPROACHING THE LOWER 60S. GFS AND NAM SUGGEST THE BROAD UPPER LOW WILL DEPART TO THE EAST AS THE RIDGING TO WEST BUILDS ACROSS INDIANA. TIME HEIGHT SECTIONS IMPLY LINGERING LOWER LEVEL MOISTURE THROUGH THE NIGHT...AS NORTHWEST LOWER LEVEL FLOW PERSISTS. ABUNDANT CLOUD COVER UPSTREAM...OVER WISCONSIN...MAY BE PULLED DOWN INTO THE AREA OVERNIGHT. THUS WILL TREND PARTLY TO MOSTLY CLOUDY TONIGHT. WILL STICK CLOSE TO MAVMOS FOR LOWS AS CLOUD COVER APPEARS UNCERTAIN. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND WILL USE A BLEND. STRONG HIGH PRESSURE WILL BUILD ACROSS THE AREA ON SUNDAY AS LOWER LEVEL FLOW BECOMES NORTHERLY THROUGH THE DAY. FORECAST SOUNDINGS INDICATE CONVECTIVE TEMPERATURES IN THE MIDDLE 60S..WHICH SHOULD BE EASILY ATTAINABLE. HOWEVER WITH STRONG SUBSIDENCE ALOFT...ONLY EXPECT SOME CU. THUS PTCLDY WILL BE THE WAY TO GO. AGAIN WILL STICK CLOSE TO MAVMOS FOR HIGHS. BACK DOOR COLD FRONT COMES THROUGH ON SUNDAY NIGHT AS 850MB TEMPS BEGIN A FALL AMID A COLD AIR ADVECTION PATTERN AND NORTHEAST LOWER LEVEL FLOW. WITH STRONG HIGH PRESSURE AND MOSTLY CLEAR SKIES EXPECTED AMID COOLER NORTHEAST FLOW AND A DRY COLUMN...WILL TREND SUNDAY NIGHTS LOWS TOWARD THE COOLER METMOS. FORECAST SOUNDINGS ON MONDAY CONTINUE TO INDICATE A DRY COLUMN ON MONDAY AND MONDAY NIGHT AS THE STRONG RIDGE CONTINUES TO BUILD ACROSS INDIANA. FORECAST SOUNDINGS INDICATE CONVECTIVE TEMPS IN THE 70S WHICH WILL BE HARD TO REACH GIVEN THE COLD AIR ADVECTION. WILL TREND TOWARD SUNNY DAYS AND AND CLEAR NIGHTS...LEANING COOLER THAN MAVMOS ON HIGHS AND ON MONDAY NIGHT LOWS. AS THE SURFACE HIGH PUSHES EAST BY TUESDAY...STRONGER WARM AIR ADVECTION BEGINS ON THE BACKSIDE OF THE HIGH PRESSURE SYSTEM. GFS 300K ISENTROPIC SURFACE DOES SHOW SOME LIFT WITH THIS FEATURE...HOWEVER MOISTURE IS LIMITED...PARTICULARLY IN THE LOWER LEVELS AFTER TWO DAYS OF COOL...DRY NORTHEAST FLOW. THUS WILL NOT INCLUDE ANY PRECIP MENTION...BUT INCREASE CLOUD COVER...PARTICULARLY HIGH CLOUDS AS FORECAST SOUNDINGS INDICATE SATURATION WELL ALOFT. WILL BE AT OR SLIGHTLY ABOVE MEXMOS FOR TUESDAY GIVEN THE WARM AIR ADVECTION PATTERN FOR TUESDAY. && .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/ LONG TERM MODEL GUIDANCE IN DECENT AGREEMENT ON A MORE PROGRESSIVE FLOW REGIME NEXT WEEK. EARLY IN THE PERIOD A LOW PRESSURE SYSTEM WILL PUSH THROUGH THE UPPER GREAT LAKES...AND THE TRAILING FRONTAL BOUNDARY MAY BRING LOW CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA. IN THE WAKE OF THIS SYSTEM...RIDGING AT THE SURFACE AND ALOFT BUILDS BACK IN FOR THE END OF THE WEEK. LOW LEVEL TEMP AND THICKNESS PROGS INDICATE ABOVE NORMAL TEMPERATURES ARE A VIRTUAL CERTAINTY FOR MOST OF THE REMAINDER OF THE MONTH...ENSURING THAT MARCH 2012 WILL END UP AS THE WARMEST MARCH ON RECORD AT INDIANAPOLIS. && .AVIATION /DISCUSSION FOR THE 24/21Z TAF UPDATE/... UPDATED CURRENT CONDITIONS ONLY. PREVIOUS DISCUSSION FOLLOWS... VFR EXPECTED THROUGH THE REST OF THE AFTERNOON...WITH ADDITIONAL MVFR STRATUS...AND POSSIBLE IFR...LATER TONIGHT ACCORDING TO LOW LEVEL RH PROGS. REMOVED CB MENTION AT IND/BMG FOR TODAY...AS VERY MINIMAL INSTABILITY NOTED IF ANY...SO THUNDERSTORMS APPEAR UNLIKELY AT BEST. WINDS WILL GENERALLY BE SHIFTING FROM SOUTHWEST TO WEST AND THEN NORTH AS THE LOW PASSES. 10KT OR LESS SPEEDS EXPECTED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....NIELD AVIATION...NIELD/CP
Hazardous weather outlook, Mar 24, 4:17 AM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 417 AM EDT SAT MAR 24 2012 INZ021-028>031-035>049-051>057-060>065-067>072-250830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 417 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. HAZARDS: LIGHTNING...HEAVY RAINFALL...SMALL HAIL....STRONG WIND GUSTS. TIMING: MAINLY THIS AFTERNOON AND EARLY EVENING. DISCUSSION: AN UPPER LOW CENTERED OVER SOUTHERN ILLINOIS WILL PUSH EAST ACROSS SOUTHERN INDIANA TODAY...BEFORE EXITING THE AREA TONIGHT AND SUNDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE LOW AS IT PASSES THROUGH THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT THROUGH WEDNESDAY...AND AGAIN ON FRIDAY. DISCUSSION: A STRONG AREA OF HIGH PRESSURE WILL THEN BUILD ACROSS INDIANA ON MONDAY AND TUESDAY PROVIDING DRY WEATHER ALONG WITH COOLER TEMPERATURES. A FEW FRONTAL BOUNDARIES ARE EXPECTED TO PUSH ACROSS INDIANA MID WEEK AS LOW PRESSURE PASSES TO THE NORTH OF THE STATE. THIS WILL RESULT IN OUR NEXT CHANCES FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:10 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Morgan | 50 min |
| Mar 23, 8:20 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Monroe | 40 min |
| Mar 23, 8:41 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 34 min |
| Mar 23, 8:43 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson | 32 min |
| Mar 23, 9:07 PM EDT | Areal Flood Advisory | IND | Johnson | 3 hr |
| Mar 23, 9:08 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jennings | 52 min |
| Mar 23, 9:12 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 33 min |
| Mar 23, 9:26 PM EDT | Areal Flood Advisory | IND | Shelby | 8 hr |
| Mar 23, 9:39 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 36 min |
| Mar 23, 10:05 PM EDT | Areal Flood Advisory | IND | Hancock | 4 hr |
| Mar 23, 10:13 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush | 47 min |
| Mar 23, 10:28 PM EDT | Areal Flood Advisory | IND | Decatur, Jennings | 4 hr |
| Mar 23, 11:00 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 60 min |
| Mar 24, 12:57 AM EDT | Areal Flood Advisory | IND | Johnson | 4 hr |
| Mar 24, 2:29 AM EDT | Areal Flood Advisory | IND | Decatur, Jennings | 3 hr |
| Mar 24, 7:59 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
Nearby
River Flood Warnings in Indiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.